Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2012, 5:43 PM EDT for Suffolk County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- Jul 1, 2012, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 36 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:35 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS51 KOKX 012143
SVROKX
NYC103-012230-
/O.NEW.KOKX.SV.W.0027.120701T2143Z-120701T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
543 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 630 PM EDT...
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR RIVERHEAD...OR OVER RIVERHEAD...AND MOVING EAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MATTITUCK...PECONIC...SOUTHOLD...SHINNECOCK HILLS...GREENPORT...
SHELTER ISLAND...SOUTHAMPTON...NOYACK...SAG HARBOR...BRIDGEHAMPTON
AND EAST HAMPTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4087 7235 4079 7262 4097 7287 4098 7283
4097 7274 4099 7263 4106 7248 4109 7245
4109 7242 4112 7236 4107 7229 4102 7226
4102 7224 4095 7216
TIME...MOT...LOC 2143Z 283DEG 23KT 4091 7266 4086 7254
$$
MALOIT1 follow-up statement
132
WWUS51 KOKX 012222
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EDT SUN JUL 1 2012
NYC103-012231-
/O.EXP.KOKX.SV.W.0027.000000T0000Z-120701T2230Z/
SUFFOLK NY-
622 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
630 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
STORMS HAVE MOVED OUT OF THE WARNING AREA...THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 4087 7235 4079 7262 4097 7287 4098 7283
4097 7274 4099 7263 4106 7248 4109 7245
4109 7242 4112 7236 4107 7229 4102 7226
4102 7224 4095 7216
TIME...MOT...LOC 2221Z 283DEG 23KT 4085 7235 4080 7223
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:59 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 1, 3:59 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SUN JUL 1 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. WEAK HIGH
PRESSURE THEN BUILDS FROM THE WEST LATE TONIGHT AND SETTLES OVER
THE REGION FOR MONDAY AND REMAINS THROUGH TUESDAY. A WARM FRONT
MOVES INTO THE REGION TUESDAY NIGHT THEN LIFTS TO THE NORTH
WEDNESDAY MORNING...FOLLOWED BY A COLD FRONT PUSHING INTO THE
TRI-STATE WEDNESDAY AFTERNOON. THE COLD FRONT MOVES THROUGH
WEDNESDAY NIGHT...WITH WEAK HIGH PRESSURE BUILDING IN FOR THURSDAY
THROUGH FRIDAY NIGHT. A COLD FRONT APPROACHES ON SATURDAY AND
MOVES THROUGH SATURDAY NIGHT THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800
PM AS THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT
MOVING THROUGH SOUTHERN NEW ENGLAND INTO THE LOWER HUDSON VALLEY.
THE FRONT WILL MOVE THROUGH THE REGION EARLY THIS EVENING...BY
AROUND 01Z...WITH THE THREAT OF SHOWERS AND THUNDERSTORMS ENDING.
UPPER TROUGH AXIS MOVES EAST TONIGHT WITH THE TROUGH REMAINING
INTO MONDAY. MEANWHILE WEAK HIGH PRESSURE BUILDS IN BEHIND THE
FRONT LATE TONIGHT INTO MONDAY. AREA STABILIZES BEHIND THE FRONT
TONIGHT INTO MONDAY WITH A MID LEVEL CAP DEVELOPING LATE MONDAY
INTO MONDAY NIGHT. SO HAVE REMOVED THE CHANCES OF SHOWERS MONDAY.
HEAT AND HUMIDITY REMAIN AHEAD OF THE COLD FRONT INTO EARLY THIS
EVENING WITH TEMPERATURES IN THE MID 90S AND DEW POINTS IN THE MID
AND UPPER 60S...SO CONTINUING THE HEAT ADVISORY FOR NYC THROUGH 23Z.
FOR LOWS TONIGHT AND MONDAY NIGHT USED THE GFS GUIDANCE...AND A
BLEND OF GFS AND NAM GUIDANCE FOR HIGHS MONDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE OCEAN BEACHES
THROUGH EARLY THIS EVENING.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
RIDGING BUILDS OVER THE REGION TUESDAY...WITH ASSOCIATED SUBSIDENCE
KEEPING THE REGION DRY. 850 TEMPERATURES WARM TO 15-17C...AND WITH
MIXING TO AROUND 775 HPA ACROSS THE INTERIOR AND 825 HPA NEAR THE
COAST...EXPECT HIGHS TO REACH FROM THE MID 80S TO AROUND 90 - WITH
LOWER TO MID 80S NEAR THE COAST. THIS IS CONSISTENT WITH A BLEND OF
MIXING DOWN FROM THE AFOREMENTIONED LEVELS WITH MET/MAV AND BIAS
CORRECTED MOS GUIDANCE AND NAM 2-METER TEMPERATURES. WITH DEW POINTS
FORECAST TO BE AROUND 60 - EXPECT HEAT INDICES TO BE AROUND TO
SLIGHTLY BELOW AIR TEMPERATURES TUESDAY AFTERNOON.
A 500 HPA SHORTWAVE MOVES ACROSS THE AREA TUESDAY NIGHT - WARRANTING
SLIGHT CHANCE POPS FOR SHRA/TSTMS. FOR LOWS USED A BLEND OF MAV/MET
GUIDANCE WITH BIAS CORRECTED MAV GUIDANCE. THIS YIELDS VALUES AROUND
5 DEGREES ABOVE NORMAL.
A SECOND 500 HPA SHORTWAVE PUSHES IN ON WEDNESDAY...ALONG WITH A
COMBINATION MORNING WARM FRONTAL PASSAGE AND A COLD FRONT MOVING IN
DURING THE AFTERNOON. HAVE CHANCE POPS FOR SHRA/TSTMS AS A RESULT.
WITH CAPES FORECAST TO 1500-3000 J/KG...HIGHEST ACROSS THE
INTERIOR...30-35 KT OF BULK SHEAR AND BULK RICHARDSON NUMBERS FROM
25-50 SUGGEST THE POTENTIAL FOR STRONG TO SEVERE STORMS AHEAD OF THE
COLD FRONT. FOR HIGHS WEDNESDAY BLENDED MEX/MEX ENSEMBLE MEAN/ECWMF
LONG RANGE GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN
FROM 750 HPA ACROSS THE INTERIOR AND 850 HPA NEAR THE COAST. THIS
YIELDS HIGHS IN THE LOWER 90S ACROSS WESTERN INTERIOR REGIONS...FROM
THE UPPER 80S TO AROUND 90 ACROSS THE REMAINDER OF THE
INTERIOR...AND LOW TO MID 80S NEAR FAR EASTERN COASTS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT MOVES
THROUGH WEDNESDAY NIGHT...WITH CHANCE TO SLIGHT CHANCE POPS.
THEREAFTER...WEAK HIGH PRESSURE BUILDS IN THROUGH FRIDAY
NIGHT...WITH DRY CONDITIONS. TEMPERATURES WILL BEGIN TO WARM AS
UPPER LEVEL RIDGE BUILDS IN THROUGH SATURDAY. LOWER TO MIDDLE 90S
POSSIBLE FOR NYC AND POINTS AWAY FROM THE COAST AS 850 HPA
TEMPERATURES TO 18 TO 20 DEGREES.
COLD FRONT APPROACHES FOR SATURDAY AND MOVES THROUGH SATURDAY
NIGHT INTO SUNDAY WITH SLIGHT CHANCE POPS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR THROUGH THE TAF PERIOD. THE ONLY EXCEPTION WOULD BE IN ANY
SHRA/TSRA THAT DEVELOP WITHIN THE REGION AND THE RESULTING VSBY
REDUCTION IF THEY ARE HEAVY. HOWEVER...ONLY EXPECTING SCT COVERAGE
THIS AFTERNOON MAINLY BETWEEN 19-23Z WITH THE FRONTAL BOUNDARY
MOVING WITHIN THE REGION AND THEREFORE LEFT AS VCTS IN TAFS. QUICK
AMENDMENTS WITH TEMPOS OF TSRA MAY BE NECESSARY IF COVERAGE
INCREASES OF CELLS ON RADAR. ALSO...WITHIN SOME THUNDERSTORMS...GUSTY
WINDS AND HAIL WILL BE POSSIBLE.
THIS IS ALSO MAKING WIND FORECASTS MORE UNCERTAIN THIS AFTERNOON
WITH VARIANCE OF ABOUT 30 DEGREES AT TIMES. EAST OF THE
BOUNDARY...SEA BREEZES ARE LIKELY WITH MORE SOUTHERLY WINDS. TO
THE WEST OF IT...MORE OF A SW-W FLOW IS LIKELY. SUSTAINED WINDS
MAINLY LESS THAN 10 KTS...INCREASING TO 10-15 KT THIS AFTERNOON.
GUSTS BETWEEN 15 AND 20 KT ARE EXPECTED THIS AFTERNOON BUT
FREQUENCY COULD BE MORE INTERMITTENT.
TONIGHT...EXPECT ANY SHRA/TSRA TO DIMINISH WITH VFR CONDITIONS
AS WELL AS LIGHT WINDS.
OUTLOOK FOR 18Z MON THROUGH FRI...
.MON-MON NIGHT...MOSTLY VFR. SLIGHT CHANCE OF AN AFTERNOON/EARLY
EVENING SHOWER OR TSTM.
.TUE...VFR. CHANCE OF A LATE DAY TSTM.
.TUES NIGHT-WED...CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.WED NIGHT-THU...MOSTLY VFR. SLIGHT CHANCE OF A SHOWER OR TSTM.
.FRI...MAINLY VFR.
&&
.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM WITH STRONG GUSTY
WINDS THE PRIMARY THREAT.
OTHERWISE A COLD FRONT WILL MOVE ACROSS THE FORECAST WATERS THIS
EVENING WITH HIGH PRESSURE BUILDING IN FROM THE WEST LATER TONIGHT
INTO MONDAY NIGHT. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS TONIGHT THROUGH MONDAY NIGHT.
WITH A RELATIVELY LIGHT PRESSURE GRADIENT FORECAST OVER THE REGION -
WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SCA LEVELS FROM
TUESDAY-WEDNESDAY. IN GENERAL WINDS ARE FORECAST TO REMAIN AT OR
BELOW 10 KT THROUGH THE PERIOD...WITH THE POSSIBLE EXCEPTION OF AN
AFTERNOON/EVENING SEA BREEZE IN THE NY BIGHT REGION.
THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT INTO THURSDAY MORNING AS A COLD FRONT MOVES THROUGH. RATHER
TRANQUIL CONDITIONS THEREAFTER...WITH WINDS AND WAVES BELOW SCA
CRITERIA THROUGH FRIDAY NIGHT...THOUGH WINDS COULD APPROACH 25 KT
ON FRIDAY NIGHT.
&&
.HYDROLOGY...
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH
THIS EVENING. TOTAL BASIN AVERAGE RAINFALL REMAINS LESS THAN 1/10
INCH. HOWEVER...LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY
THUNDERSTORMS.
NO SIGNIFICANT RAINFALL IS EXPECTED MONDAY THROUGH TUESDAY NIGHT.
THERE IS THE POTENTIAL FOR SHRA/TSTMS ON WEDNESDAY...BASIN
AVERAGE QPF LIKELY WILL BE LESS THAN A 1/2 AN INCH - HOWEVER
LOCALIZED HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER
CONVECTION.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES ARE INCREASING WITH THE APPROACH OF THE
FULL MOON ON TUESDAY. WILL HAVE TO MONITOR EVENING HIGH TIDES OVER
THE NEXT FEW DAYS FOR THE POSSIBILITY OF LOCALIZED MINOR COASTAL
FLOODING. THE MOST LIKELY TIME FRAME IS THE TUESDAY EVENING HIGH
TIDE CYCLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Jul 1, 1:38 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 138 PM EDT SUN JUL 1 2012 NYZ072>074-176-021000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 138 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-021000- KINGS (BROOKLYN)-SOUTHERN QUEENS- 138 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-021000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 138 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 1, 4:55 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
455 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL KILLINGWORTH 41.35N 72.56W
07/01/2012 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
&&
TFMLocal storm report, Jul 1, 5:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL WESTBROOK 41.28N 72.45W
07/01/2012 E1.50 INCH MIDDLESEX CT BROADCAST MEDIA
&&
TFMLocal storm report, Jul 1, 5:16 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WALLINGFORD 41.45N 72.82W
07/01/2012 E0.75 INCH NEW HAVEN CT BROADCAST MEDIA
DAMAGE TO CARS IN WALLINGFORD ON WILBUR CROSS PKWY FROM
HAIL
&&
TFMSpecial weather statement, Jul 1, 5:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
517 PM EDT SUN JUL 1 2012
NJZ002-004-103-104-NYZ069>071-012215-
EASTERN BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN PASSAIC-
517 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM WILL IMPACT BERGEN...PASSAIC...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING EAST AT 25 MPH.
PEOPLE IN BERGEN...PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES...
INCLUDING RAMSEY...RIDGEWOOD...NANUET...ORADELL...PEARL RIVER...
TAPPAN...ORANGEBURG...NORWOOD...TARRYTOWN AND DOBBS FERRY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4114 7431 4113 7368 4110 7372 4103 7367
4094 7368 4091 7375 4088 7376 4089 7383
4091 7385 4090 7387 4092 7392 4090 7393
4095 7429 4099 7430 4100 7433
MALOITSpecial weather statement, Jul 1, 5:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
521 PM EDT SUN JUL 1 2012
NYZ078-079-081-012200-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
521 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKY POINT...OR NEAR WADING RIVER...AND
MOVING EAST AT 35 MPH.
THIS STORM WILL BE...
NEAR CALVERTON BY 530 PM.
5 MILES NORTH OF RIVERHEAD BY 540 PM.
NEAR MATTITUCK BY 550 PM.
NEAR PECONIC BY 555 PM.
NEAR NOYACK BY 600 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7235 4087 7297 4097 7297 4097 7274
4099 7263 4106 7248 4109 7245 4110 7242
4111 7232 4108 7227 4105 7226 4104 7220
4104 7218 4094 7217
MALOITLocal storm report, Jul 1, 5:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
534 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SPRING VALLEY 41.11N 74.05W
07/01/2012 E1.00 INCH ROCKLAND NY TRAINED SPOTTER
0300 PM HAIL WATERBURY 41.56N 73.04W
07/01/2012 E0.75 INCH NEW HAVEN CT TRAINED SPOTTER
0302 PM HAIL NANUET 41.10N 74.02W
07/01/2012 E1.00 INCH ROCKLAND NY TRAINED SPOTTER
0312 PM HAIL WOLCOTT 41.61N 72.98W
07/01/2012 E1.75 INCH NEW HAVEN CT TRAINED SPOTTER
0318 PM HAIL WATERBURY 41.56N 73.04W
07/01/2012 E1.00 INCH NEW HAVEN CT TRAINED SPOTTER
0330 PM HAIL WALLINGFORD 41.45N 72.82W
07/01/2012 E0.75 INCH NEW HAVEN CT BROADCAST MEDIA
DAMAGE TO CARS IN WALLINGFORD ON WILBUR CROSS PKWY FROM
HAIL
0333 PM HAIL WALLINGFORD 41.45N 72.82W
07/01/2012 E1.00 INCH NEW HAVEN CT TRAINED SPOTTER
0338 PM HAIL CHESHIRE 41.50N 72.90W
07/01/2012 E2.00 INCH NEW HAVEN CT TRAINED SPOTTER
0340 PM HAIL NORTH MADISON 41.35N 72.63W
07/01/2012 E0.75 INCH NEW HAVEN CT TRAINED SPOTTER
0353 PM HAIL NORWICH 41.55N 72.09W
07/01/2012 E1.00 INCH NEW LONDON CT LAW ENFORCEMENT
0400 PM HAIL KILLINGWORTH 41.35N 72.56W
07/01/2012 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
0409 PM HAIL IVORYTON 41.35N 72.44W
07/01/2012 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
0410 PM HAIL WESTBROOK 41.28N 72.45W
07/01/2012 E1.50 INCH MIDDLESEX CT BROADCAST MEDIA
0411 PM HAIL WESTBROOK 41.28N 72.45W
07/01/2012 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
0425 PM HAIL POMPTON LAKES 41.00N 74.29W
07/01/2012 E0.75 INCH PASSAIC NJ TRAINED SPOTTER
0437 PM HAIL OAKLAND 41.03N 74.24W
07/01/2012 E1.00 INCH BERGEN NJ TRAINED SPOTTER
&&
TFMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:34 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 56 min |
| Jul 1, 2:48 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 42 min |
| Jul 1, 3:48 PM EDT | Special Marine Warning | OKX | 42 min | |
| Jul 1, 4:31 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 44 min |
| Jul 1, 4:37 PM EDT | Special Marine Warning | OKX | 53 min | |
| Jul 1, 5:21 PM EDT | Special Weather Statement | OKX | Suffolk | 39 min |
| Jul 1, 5:23 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 42 min |
| Jul 1, 5:28 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 47 min |
| Jul 1, 5:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 1, 5:43 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 62 min |
| Jul 1, 5:55 PM EDT | Special Marine Warning | OKX | 28 min | |
| Jul 1, 5:56 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jul 1, 6:03 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 1, 6:09 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 51 min |
| Jul 1, 6:28 PM EDT | Special Marine Warning | OKX | 32 min | |
| Jul 1, 6:44 PM EDT | Special Marine Warning | OKX | 46 min | |
| Jul 1, 7:04 PM EDT | Special Marine Warning | OKX | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.